Health Alert: FDA Warning About Acne Treatments

Some ingredients in popular acne treatments can cause rare but dangerous allergic reactions.
2:04 | 06/26/14

Coming up in the next {{countdown}} {{countdownlbl}}

Coming up next:

{{nextVideo.title}}

{{nextVideo.description}}

Skip to this video now

Now Playing:

{{currentVideo.title}}

More information on this video
Enhanced full screen
Explore related content
Comments
Related Extras
Related Videos
Video Transcript
Transcript for Health Alert: FDA Warning About Acne Treatments
Now, to a health alert about common acne treatments used by millions of Americans. The fda is warning ingredients in some popular over-the-counter topical acne products can cause rare but dangerous allergic reactions. Dr. Jennifer Ashton is here. And this is a real serious condition. What products are we talking about specifically? Two major ingredients here. Benzoyl peroxide. What are the signs of a reaction? Basic allergic reaction. Difficulty breathing. A feeling of light ed headed and swelling of the face, lips or mouth. The skin is the largest organ of our body. The good news is that most of these are seen in the first 24 hours. When the fda found is over 44 years, there were 131 reactions. If you do the Numbers, less than three a year. Not that common. But still aware. What should you do? Stop using the product. And if you're starting, just test it on your hand. If there's no reaction, you're probably good. Not even grown-ups. But psoriasis and a plethora of skin conditions. We reached out to the companies, they told us it is important for consumers, as you just heard Dr. Ashton say, to read and follow instructions new users, as you heard Dr. Ashton say, to test a small area. And discontinue use if there's adverse effects. And one company is looking at its directions in light of this fda announcement.

This transcript has been automatically generated and may not be 100% accurate.

{"id":24313468,"title":"Health Alert: FDA Warning About Acne Treatments","duration":"2:04","description":"Some ingredients in popular acne treatments can cause rare but dangerous allergic reactions.","section":"GMA","mediaType":"Default"}